Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Pianina

Spironolactone And Stomach Bloating

Recommended Posts

I've been on Spironolactone for 7 months now (Yasmin - 9 months) and I'm extremely happy with the results regarding my acne. It disappeared almost completely. So the happiness and new found confidence made me ignore one uncomfortable symptom that I've got and that is becoming increasingly worse - stomach bloating. However I feel like I can no longer go on with the constant pain and tightness in my stomach as it started having impact on my new dating life. I do take my pills together with a first meal of the day, but it doesn't seem to help. Peppermint and chamomile tea can calm it down for a couple of hours, but next morning I'm most likely to wake up with a balloon in my belly.

Any tips on how to handle this and what could help? Hope you understand that I don't want to stop the treatment that is 100% effective on my acne, but I would like to find something that can make the bloating at least milder.

Link to comment
Share on other sites

I've been on Spironolactone for 7 months now (Yasmin - 9 months) and I'm extremely happy with the results regarding my acne. It disappeared almost completely. So the happiness and new found confidence made me ignore one uncomfortable symptom that I've got and that is becoming increasingly worse - stomach bloating. However I feel like I can no longer go on with the constant pain and tightness in my stomach as it started having impact on my new dating life. I do take my pills together with a first meal of the day, but it doesn't seem to help. Peppermint and chamomile tea can calm it down for a couple of hours, but next morning I'm most likely to wake up with a balloon in my belly.

Any tips on how to handle this and what could help? Hope you understand that I don't want to stop the treatment that is 100% effective on my acne, but I would like to find something that can make the bloating at least milder.

You may have a concurrent propensity to IBS. Spironolactone slightly increases the chance of ulcers if you have a concurrent stomach issue.

I have IBS and manage it by increasing my stomach acid by taking Betaine HCL with each meal. However I went through several years of going to doctors for IBS who tried to decrease my stomach acid with antacids and it made the IBS much much worse over time. You can google "ibs and betaine hcl" and "hypochloridia" to see if the symptoms fit you.

Edited by Green Gables
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×